AF Association
12,879 members15,714 posts

Dizziness

Hi I was diagnosed with PAF twenty one months ago and am on Sotolol, Pravastatin and Warfarin For the past 10 days or so when I go to bed and lie down the room swims around me Not a pleasant feeling I haven't been drinking! If I move about during the night I get the same sensation Can't get an appointment to see the G P for two weeks! Any suggestions? thanks

10 Replies
oldestnewest

It sounds like viral labrynthitis rather than anything to do with AF. Change your GP if that is the state of their practice. Surely they have a same day emergency service?

Reply

This sounds exactly like what I have suffered from for brief periods, to the extent that I dreaded going to bed as I knew what would happen when my head hit the pillow. My GP wasn't overly concerned. In fact this is quite common and didn't last very long. Try not to worry too much about it before you get to see your GP. It may have sorted itself out by then.

Sandra

Reply

Yes, it sounds like labrynthitis to me too - mine was worst when I turned over in bed. My GP wasn't too concerned about it, gave me some anti-sickness tablets if I needed to take them (I didn't) and said it would subside within a couple of weeks.

Reply

I experienced a very similar side effect but from Flecainide but it was very mild. Although I also suffered from a bout of vertigo in the summer which was awful but seemed to pass on it's own after about a week and that is also as you described. Whenever I moved my head from vertical to horizontal or vice versa the room completely span, as if I was very drunk, but then stopped after few seconds.

Reply

Hi, I had similar symptoms a couple of years ago, especially during the night when I turned over in bed. I thought it was the A/F but was diagnosed with Benign Paroxysmal Positional Vertigo (B.P.P.V.) and was given medication and a series of daily exercises which soon cleared it up. It was horrible while it lasted, though.

Seasons Greetings to everyone, Mikee.

Reply

Thanks for that Can you remember what medication was prescribed and what exercise you did

Reply

Hi con , I had this last week I woke in the night with the room spinning from one side to the middle very fast then feeling sick and red hot , and losing my balance a little when stood up ,all signs on the nhs website , doctor said virtigo/ labirinthitis and no meds given said its a infection of the inner ear maybe from a stomache bug now a cold I've had for the last two weeks , I think everything we get now we automatically assume it's related to the af I do anyway lol , merry Christmas x

Reply

Thanks Aything new I experience I automatically think it's linked toAF Been on the NHS website and looks as if it's proximal lateral vertigo so will just have to wait for it to pass

Reply

Hello Von, sorry, I can't remember the name of the medication but the exercise routine was called "The Brandt-Daroff Exercises" named after the doctors who invented them. I think you should speak to your G.P. before attempting these exercises though, because they may not be suitable for everyone. Keep well, Mikee.

Reply

Thanks Will do

Reply

You may also like...